Heavy Rain, St. Johns
- When
- September 8, 12:00 AM EST to 7:39 PM EST
- Where
- St. Johns County, 4.19 mi N of South Ponte Vedra Bc
- Reported by
- Broadcast Media
- Coordinates
- 30.090, -81.340
A broadcast meteorologist reported 5.06 in Nocatee.
A frontal boundary was stalled across central Florida with strong high pressure wedge axis north of the region across central Georgia. An inverted trough axis strengthened onshore convergence and focused strong gusty ENE winds and waves of locally heavy rainfall along portions of the NE Florida coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A frontal boundary was stalled across central Florida with strong high pressure wedge axis north of the region across central Georgia. An inverted trough axis strengthened onshore convergence and focused strong gusty ENE winds and waves of locally heavy rainfall along portions of the NE Florida coast. Flooding started to occur during the evening of Sept. 8th across portions of St. Johns county due to training, heavy rainfall, and winds increased along the St. Johns, Duval, and Glynn county coasts after 9 pm that evening with sustained speeds increasing to 30-35 mph and gusts of 40-45 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:42 PM EST, 3 hours 18 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
942 PM EDT Thu Sep 7 2017
.UPDATE...
Frontal boundary was across central Florida this evening, with
mainly dry conditions over the area. The pressure gradient will
begin to tighten tonight, with shower coverage increasing over the
Atlantic waters and coastal north central Florida overnight.
Overnight lows will be pleasant across inland southeast Georgia
and the Suwannee Valley with low temperatures in the mid to upper
60s. Elsewhere, lows will be in the low to mid 70s.
&&
.AVIATION...
Generally VFR conditions will prevail overnight. Northeasterly
winds will increase on Friday as the pressure gradient between
Hurricane Irma and high pressure to the north tightens. Northeast
winds will increase to 10-15 knots with gusts up to 25 knots
through the day. Showers will increase across northeast Florida
through the period, with the best chance at KSGJ and KGNV. MVFR
cigs are forecast to develop Friday morning and continue through
the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 86 65 82 / 0 0 0 10
SSI 73 83 73 80 / 10 10 20 40
JAX 72 84 73 81 / 10 30 30 50
SGJ 74 84 76 82 / 40 60 60 70
GNV 72 87 73 83 / 20 40 10 40
OCF 73 88 74 85 / 10 50 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 8 AM EDT Saturday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Kennedy/Nelson/CorlessHazardous Weather Outlook National Weather Service Jacksonville FL 415 AM EDT Thu Sep 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081045- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 415 AM EDT Thu Sep 7 2017 ...Elevated Rip Current Risk... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Moderate risk of rip currents today due to increasing onshore winds along with long period swells. Isolated thunderstorms are possible today over parts of northeast Florida. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is increasing chances for Tropical Storm strength winds to develop over northeast Florida and southeast Georgia Sunday through Monday. Onshore flow will increase through the weekend as Hurricane Irma approaches south Florida. Rough and high surf, beach erosion, coastal flooding and deteriorating marine conditions over the adjacent Atlantic waters are expected. Locally heavy rainfall will be possible especially along the Atlantic coast this weekend. An elevated rip current risk will continue through the weekend as swells and winds from Hurricane Irma increase in the local Atlantic waters. Local interests should continue to monitor the latest official forecast for Hurricane Irma from the National Hurricane Center. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The national radar mosaic for the moment the first event began.
1 heavy rain, 1 flood. Local standard time, as filed.
A broadcast meteorologist reported 5.06 in Nocatee.
About 1 foot of standing water was reported along North Rosco Blvd in Ponte Vedra.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, September 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 720355, 720354.